Alert archive / Indiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 31, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 30, 2015, 1:22 PM EDT for Hamilton County, Marion County, Indiana. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2015, 1:22 PM EDT (17:22 UTC)
- Expired
- May 30, 2015, 2:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hamilton County, IN, Marion County, IN
The radar
The Indianapolis radar (KIND), 22 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 1:26 PM EDT | TSTM WND GST 58 | 7 Sw Indianapolis, IN | ASOS REPORTED ANOTHER GUST OF 58 MPH AT 126 PM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 375 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
619
WUUS53 KIND 301722
SVRIND
INC057-097-301800-
/O.NEW.KIND.SV.W.0031.150530T1722Z-150530T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
122 PM EDT SAT MAY 30 2015
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HAMILTON COUNTY IN CENTRAL INDIANA...
MARION COUNTY IN CENTRAL INDIANA...
* UNTIL 200 PM EDT
* AT 120 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPEEDWAY...
AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...SPEEDWAY...CARMEL...FISHERS...NOBLESVILLE...MONUMENT
CIRCLE...WYNNEDALE...SPRING HILL...ROCKY RIPPLE...INDIANA STATE
FAIRGROUNDS...CROWS NEST...NORTH CROWS NEST...BROAD RIPPLE...
MERIDIAN HILLS...WILLIAMS CREEK...CASTLETON...GEIST RESERVOIR AND
WESTFIELD.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 111 AND 122.
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 200 AND 210.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 71 AND 86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3998 8589 3966 8625 3973 8633 3975 8633
4009 8610
TIME...MOT...LOC 1721Z 215DEG 32KT 3974 8626
HAIL...<.75IN
WIND...60MPH
$$
KOCH3 follow-up statements
642
WWUS53 KIND 301736
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
136 PM EDT SAT MAY 30 2015
INC057-097-301800-
/O.CON.KIND.SV.W.0031.000000T0000Z-150530T1800Z/
MARION IN-HAMILTON IN-
136 PM EDT SAT MAY 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HAMILTON AND MARION COUNTIES UNTIL 200 PM EDT...
AT 133 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
INDIANAPOLIS...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. THE WIND SENSOR AT THE
INDIANAPOLIS INTERNATIONAL AIRPORT MEASURED A GUST OF 58 MPH AT 126
PM EDT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CARMEL...FISHERS...NORTH CROWS NEST...BROAD RIPPLE...MERIDIAN
HILLS...WILLIAMS CREEK...CASTLETON AND GEIST RESERVOIR.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 111 AND 121.
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 200 AND 210.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 71 AND 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3998 8589 3966 8625 3973 8633 3975 8633
4009 8610
TIME...MOT...LOC 1735Z 215DEG 32KT 3984 8617
HAIL...<.75IN
WIND...60MPH
$$
LEE/KOCH101
WWUS53 KIND 301745
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
145 PM EDT SAT MAY 30 2015
INC057-097-301800-
/O.CON.KIND.SV.W.0031.000000T0000Z-150530T1800Z/
MARION IN-HAMILTON IN-
145 PM EDT SAT MAY 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HAMILTON AND NORTHERN MARION COUNTIES UNTIL 200 PM EDT...
AT 143 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAWRENCE...AND
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CARMEL...FISHERS AND GEIST RESERVOIR.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 114 AND 121.
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 200 AND 210.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3973 8633 3989 8623 4009 8610 3998 8589
3980 8609
TIME...MOT...LOC 1746Z 215DEG 32KT 3992 8604
HAIL...<.75IN
WIND...60MPH
$$
LEE/KOCH011
WWUS53 KIND 301755
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
155 PM EDT SAT MAY 30 2015
INC057-097-301806-
/O.EXP.KIND.SV.W.0031.000000T0000Z-150530T1800Z/
MARION IN-HAMILTON IN-
155 PM EDT SAT MAY 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HAMILTON AND NORTHERN
MARION COUNTIES WILL EXPIRE AT 200 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3973 8633 3989 8623 4009 8610 3998 8589
3980 8609
TIME...MOT...LOC 1756Z 215DEG 32KT 3999 8597
$$
LEE/KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 12:50 PM EDT, 32 minutes earlier.
Area forecast discussion, May 30, 12:50 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1250 PM EDT SAT MAY 30 2015 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 217 AM EDT SAT MAY 30 2015 AN UPPER LEVEL WEATHER DISTURBANCE ARRIVING FROM THE SOUTHERN PLAINS ALONG WITH A COLD FRONT PUSHING THROUGH THE OHIO VALLEY WILL RESULT IN CHANCES FOR RAIN SHOWERS AND THUNDERSTORMS TODAY...PARTICULARLY THIS AFTERNOON AND TONIGHT. A FEW SHOWERS WILL LINGER ON SUNDAY MORNING AS THE LOW DEPARTS TO THE EAST. BY SUNDAY AFTERNOON...COOLER NORTHERLY FLOW ASSOCIATED WITH HIGH PRESSURE IN THE WAKE OF THE LOW WILL BRING A RETURN OF DRY WEATHER...BUT COOLER TEMPERATURES. HIGH PRESSURE IS THEN SET TO REMAIN ACROSS THE AREA THROUGH THE MIDDLE OF NEXT WEEK...BRINGING DRY AND COOLER WEATHER. && .NEAR TERM /TODAY/... ISSUED AT 1015 AM EDT SAT MAY 30 2015 UPDATED THE HWO AND WEATHER STORY FOR THE SPC DAY1 SLIGHT RISK AND WPC DAY1 EXCESSIVE RAINFALL GRAPHIC. FLASH FLOOD GUIDANCE IS IN EXCESS OF 3 INCHES OVER NORTHWESTERN PARTS OF CENTRAL INDIANA...WHERE THE MOST RAINFALL IS EXPECTED. THUS...DO NOT EXPECT WIDESPREAD FLOODING...AND THUS DO NOT FEEL LIKE A FLOOD WATCH IS NEEDED AT THIS TIME. PREVIOUS DISCUSSION FOLLOWS... ISSUED AT 217 AM EDT SAT MAY 30 2015 SURFACE ANALYSIS EARLY THIS MORNING SHOWS A BROAD TROUGH OF LOW PRESSURE STRETCHING FROM THE GREAT LAKES...ACROSS ILLINOIS TO THE SOUTHERN PLAINS. WARM AND MOIST SOUTHERLY FLOW REMAINED IN PLACE ACROSS CENTRAL INDIANA AHEAD OF THE TROUGH. DEW POINTS WERE HOLDING IN THE MOIST MIDDLE 60S. WATER VAPOR IMAGERY SHOWED A SHORT WAVE ACROSS MISSOURI AND ARKANSAS PUSHING NORTHEAST. RADAR SHOWS SOME SCT CONVECTION ACROSS ILLINOIS AND MISSOURI...ALBEIT IT WAS ONLY GARDEN VARIETY SHOWERS AND STORMS. MAIN FORECAST CHALLENGE TODAY WILL BE POPS. FORECAST SOUNDINGS AND TIME HEIGHTS SHOW DEEP SATURATION ARRIVING BY LATE AFTERNOON. GFS AND NAM SHOW STRONG FORCING ARRIVING FROM THE SOUTHWEST ALOFT AFTER 18Z...TIMING WELL WITH DAYTIME HEATING. FORECAST SOUNDINGS SHOWING AROUND 100 J/KG OF CAPE THIS AFTERNOON WITH PRECIPITABLE WATER OVER 1.75 INCHES. LOWER LEVEL Q VECTORS SHOW BEST CONVERGENCE ACROSS CENTRAL AND NORTHERN INDIANA...MAINLY LATE IN THE DAY AND EARLY THIS EVENING. GIVEN ALL OF THE AVAILABLE FORCING AND MOISTURE...WILL TREND POPS AT OR ABOVE MAVMOS IN MOST CASES. AS THE BEST FORCING FAILS TO ARRIVE UNTIL THE AFTERNOON...WILL TRY AND RAMP UP POPS AS THE DAY PROGRESSES...WITH THE MOST DRY HOURS ACROSS THE EASTERN PARTS OF THE FORECAST AREA. AS FOR TEMPS...WILL ONCE AGAIN TREND TOWARD PERSISTENCE...ESPECIALLY IN THE EAST WHERE PRECIPITATION SHOULD HOLD OFF THE LONGEST. && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... ISSUED AT 217 AM EDT SAT MAY 30 2015 WET WEATHER LOOKS IN STORE FOR TONIGHT AS THE PREVIOUSLY MENTIONED UPPER SHORT WAVE WILL BE PUSHING ACROSS INDIANA OVERNIGHT. GFS AND NAM ALSO SUGGEST THE SURFACE LOW WILL TRACK ACROSS CENTRAL INDIANA...A BIT FARTHER NORTH THAN PREVIOUS RUNS...WHICH MAY RESULT IN THE HEAVIER AMOUNTS OF RAIN BEING FOCUSED ACROSS THE NORTHERN PARTS OF CENTRAL INDIANA. STILL ALL AREA SHOULD GET SOME PRECIP THIS EVENING AS THIS SYSTEM PASSES. VERY GOOD LOWER LEVEL CONVERGENCE REMAINS ACROSS THE AREA AS THIS SYSTEM PASSES. TIME HEIGHTS ALSO SHOW BEST FORCING AT 00Z THROUGH ABOUT 06Z AS FORCING ALOFT PASSES. FORECAST SOUNDINGS SHOW DEEP SATURATION. THUS WILL TREND TOWARD 100 POPS FOR MOST AREAS. ALONG WITH TEMPS WARMER THAN MAVMOS GIVEN THE EXPECTED CLOUDS AND RAIN. TIME HEIGHT SECTIONS SHOW FORCING ENDING QUICKLY ON SUNDAY MORNING AS THE THE GFS AND NAM DEPICT THE SHORT WAVE ALOFT EXITING QUICKLY. SOME TIME HEIGHTS CONTINUE TO SHOW SATURATED LOWER LEVELS AND FORECAST SOUNDINGS SHOW A LAYER OF LOWER LEVEL CLOUD LINGERING THROUGH THE DAY WITH DRY AIR ALOFT. MEANWHILE AT THE SURFACE...LOW PRESSURE IS EXPECTED TO EXIT INDIANA AND PUSH TOWARD NORTHEAST OHIO...KEEPING WEAK CYCLONIC FLOW IN PLACE ACROSS THE AREA ALONG WITH COLD AIR ADVECTION. GIVEN THE LOSS OF FORCING...HEAVIER RAINS SHOULD END ON SUNDAY RATHER QUICKLY...BUT GIVEN THE CYCLONIC FLOW AND LOWER LEVEL CLOUDS...A FEW VERY LIGHT SHOWERS OR DRIZZLE CANNOT BE RULED OUT. WILL TREND POPS AT OR BELOW MAVMOS...ESPECIALLY ACROSS THE WEST WHERE FORCING IS LOST THE SOONEST. AS FOR TEMPS WILL TREND AT OR BELOW MAVMOS GIVEN THE EXPECTED CLOUD AND COOL NORTH WINDS. ON SUNDAY NIGHT INTO MONDAY...THE GFS AND NAM SUGGESTS DRY...NW FLOW IN PLACE ALOFT. MEANWHILE AT THE SURFACE...A LARGE AREA OF HIGH PRESSURE IN THE WAKE OF THE DEPARTING LOW WILL BE PLACE ACROSS THE GREAT LAKES...PROVIDING A COOL NORTHEAST FLOW OF DRY CONTINENTAL FLOW TO INDIANA. FORECAST SOUNDINGS SHOW A DRY COLUMN IN PLACE ON SUNDAY NIGHT THROUGH MONDAY. MEANWHILE...GOOD SUBSIDENCE IS SEEN IN THE MIDDLE LEVELS. THUS WILL TREND TOWARD AS DRY FORECAST DURING THIS PERIOD. AS FOR TEMPS...GIVEN THE COOL NORTHEAST FLOW...A BLEND OF THE MAVMOS AND METMOS SHOULD WORK NICELY. && .LONG TERM /TUESDAY THROUGH FRIDAY/... ISSUED AT 229 AM EDT SAT MAY 30 2015 ENSEMBLES IN GOOD AGREEMENT EARLY IN THE EXTENDED IN DEVELOPING A CUTOFF LOW OVER THE GULF COAST STATES...WITH RIDING BUILDING OVER THE TOP OF THE CUTOFF ACROSS THE OHIO VALLEY. BY LATE NEXT WEEK...THERE ARE SOME DIFFERENCES AS TO THE EVENTUAL TRACK OF THIS CUTOFF. MOST OF THE ENSEMBLES DRIFT THIS CUTOFF SLOWLY EAST INTO THE SOUTHEAST PARTS OF THE COUNTRY...WHILE A FEW MEMBERS LIFT THIS FEATURE NORTH INTO THE OHIO VALLEY BY NEXT FRIDAY. THERE SHOULD BE LITTLE THREAT FOR PRECIPITATION FOR MOST OF THIS PERIOD AS UPPER RIDGE BUILDS OVERHEAD. WILL GO WITH A DRY FORECAST FROM TUESDAY THROUGH THURSDAY. WILL KEEP CHANCE POPS IN THE FORECAST FOR NEXT FRIDAY TO COVER THE POSSIBILITY OF THE NORTHWARD TRACK OF THE UPPER LOW. A POTENTIAL SHORT WAVE MOVING OVER THE UPPER GREAT LAKES LATE NEXT WEEK MAY ALSO ENHANCE POPS BY NEXT FRIDAY. && .AVIATION /DISCUSSION FOR 301800Z TAF ISSUANCE/... ISSUED AT 1249 PM EDT SAT MAY 30 2015 SCATTERED THUNDERSTORMS CAN BE EXPECTED AT THE SITES OFF AND ON THROUGH THE AFTERNOON/EVENING HOURS. OUTSIDE OF STORMS MAINLY VFR CONDITIONS...WITH IFR OR LOWER AT TIMES IN THE STORMS. CHANCES FOR SHOWERS AND STORMS WILL CONTINUE UNTIL AFTER THE SYSTEM MOVES THROUGH DURING THE OVERNIGHT HOURS. HIGH CONFIDENCE ON SCATTERED COVERAGE OF THUNDERSTORMS DURING THE NEXT 6 HOURS...WITH LESSER CONFIDENCE THAT THERE WILL STILL BE THUNDER LATER TONIGHT AND NOT JUST RAIN. WITH THE SURFACE LOW MOVING OVER THE SITES OVERNIGHT ALSO EXPECT TO SEE CEILINGS DROP AND COULD HAVE SOME VISIBILITY ISSUES AS WELL. LOW CEILINGS LIKELY TO PERSIST THROUGH AT LEAST MIDDAY SUNDAY. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...PUMA NEAR TERM...PUMA/MK SHORT TERM...PUMA LONG TERM....JAS AVIATION...CP VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, May 30, 10:25 AM EDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1025 AM EDT SAT MAY 30 2015 INZ021-028>031-035>049-051>057-060>065-067>072-311000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1025 AM EDT SAT MAY 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. A FEW OF THE STORMS COULD PRODUCE DAMAGING WINDS THIS AFTERNOON AND EVENING. AN ISOLATED TORNADO CAN ALSO NOT BE RULED OUT. HEAVY RAIN IS ALSO POSSIBLE...MAINLY TONIGHT AND NORTH OF INTERSTATE 70. CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH ANY STORM. HAZARDS: HEAVY RAIN...DAMAGING WINDS...ISOLATED TORNADOES...CLOUD TO GROUND LIGHTNING. TIMING: SEVERE WEATHER THIS AFTERNOON AND EVENING. HEAVY RAIN AND LIGHTNING TODAY AND TONIGHT. DISCUSSION: A COLD FRONT WILL DROP SOUTHEAST ACROSS NORTHWESTERN PARTS OF CENTRAL INDIANA THIS AFTERNOON. THE FRONT WILL THEN MOVE INTO SOUTH CENTRAL INDIANA OVERNIGHT AS A WAVE OF LOW PRESSURE RIDES UP ALONG IT. WARM...MOIST AND UNSTABLE AIR COMBINED WITH THE FRONT IN THE AREA WILL TRIGGER NUMEROUS THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: SHOWERS WILL END ON SUNDAY. SCATTERED STORMS WILL BE POSSIBLE ON FRIDAY. CLOUD TO GROUND LIGHTNING...TORRENTIAL RAINFALL AND GUSTY WINDS ARE POSSIBLE WITH ANY STORM. DISCUSSION: A COLD FRONT WILL DROP SOUTHEAST OVER CENTRAL INDIANA ON SATURDAY AFTERNOON AND EVENING....BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL RETURN SUNDAY NIGHT WITH DRY WEATHER THROUGH MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE SATURDAY AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Local storm report, May 30, 11:11 AM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1111 AM EDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 AM RAIN WINDFALL 40.36N 85.96W
05/30/2015 TIPTON IN PUBLIC
0.41 INCHES FROM HEAVY DOWNPOUR
&&
CPSpecial weather statement, May 30, 12:43 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1243 PM EDT SAT MAY 30 2015
INZ037-039-046-047-054-301730-
BOONE-HAMILTON-HENDRICKS-MARION-MORGAN-
1243 PM EDT SAT MAY 30 2015
...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN BOONE...SOUTHWESTERN
HAMILTON...EASTERN HENDRICKS...WESTERN MARION AND MORGAN COUNTIES
UNTIL 130 PM EDT...
AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MARTINSVILLE...OR 18 MILES NORTH OF
BLOOMINGTON...MOVING NORTH AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
BETHANY AND CENTERTON AROUND 1250 PM EDT...
BROOKLYN...LAKE HART...WAVERLY AND MONROVIA AROUND 1255 PM EDT...
MOORESVILLE AROUND 100 PM EDT...
CAMBY AND PLAINFIELD AROUND 105 PM EDT...
INDIANAPOLIS INT'L AIRPORT AROUND 110 PM EDT...
AVON AROUND 115 PM EDT...
SPEEDWAY...CLERMONT AND MONUMENT CIRCLE AROUND 120 PM EDT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3994 8602 3963 8619 3963 8625 3951 8625
3934 8634 3934 8637 3939 8657 4002 8632
TIME...MOT...LOC 1643Z 199DEG 36KT 3945 8642
KOCHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 12:43 PM EDT | Special Weather Statement | IND | Marion, Morgan | 47 min |
| May 30, 1:43 PM EDT | Special Weather Statement | IND | Tipton | 32 min |
| May 30, 2:12 PM EDT | Special Weather Statement | IND | Madison | 33 min |
| May 30, 2:45 PM EDT | Special Weather Statement | IND | Delaware | 15 min |
| May 30, 3:00 PM EDT | Areal Flood Advisory | IND | Fountain, Vermillion | 3 hr |
| May 30, 3:29 PM EDT | Flood Watch | IND | Boone, Carroll, Clinton, Delaware, Fountain, Hamilton and 15 more | 19 hr |
| May 30, 4:24 PM EDT | Areal Flood Advisory | IND | Warren | 3 hr |
| May 30, 4:43 PM EDT | Special Weather Statement | IND | Boone, Tipton | 62 min |
| May 30, 5:08 PM EDT | Special Weather Statement | IND | Hancock, Madison, Marion | 37 min |
| May 30, 5:10 PM EDT | Areal Flood Advisory | IND | Howard | 3 hr |
| May 30, 5:23 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Madison | 37 min |
| May 30, 5:24 PM EDT | Special Weather Statement | IND | Hendricks | 51 min |
| May 30, 5:43 PM EDT | Flash Flood Warning | IND | Hamilton, Hancock, Madison, Marion | 3 hr |
| May 30, 5:55 PM EDT | Special Weather Statement | IND | Decatur | 35 min |
| May 30, 5:58 PM EDT | Special Weather Statement | IND | Knox | 32 min |
| May 30, 6:10 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Madison | 35 min |
| May 30, 6:12 PM EDT | Severe Thunderstorm Warning | IND | Knox | 33 min |
| May 30, 6:23 PM EDT | Flash Flood Warning | IND | Delaware, Madison | 3 hr |
| May 30, 6:31 PM EDT | Special Weather Statement | IND | Rush | 29 min |
| May 30, 6:34 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 41 min |
| May 30, 6:39 PM EDT | Special Weather Statement | IND | Parke, Vermillion | 36 min |
| May 30, 6:49 PM EDT | Special Weather Statement | IND | Lawrence, Martin | 26 min |
| May 30, 6:54 PM EDT | Special Weather Statement | IND | Sullivan, Vigo | 51 min |
| May 30, 6:57 PM EDT | Special Weather Statement | IND | Fountain | 33 min |
| May 30, 7:10 PM EDT | Areal Flood Advisory | IND | Fountain, Vermillion, Warren | 3 hr |
| May 30, 7:21 PM EDT | Special Weather Statement | IND | Brown, Lawrence, Monroe | 24 min |
| May 30, 7:29 PM EDT | Areal Flood Advisory | IND | Randolph | 3 hr |
| May 30, 7:36 PM EDT | Areal Flood Advisory | IND | Boone, Carroll, Clay, Clinton, Hamilton, Hendricks and 7 more | 3 hr |
| May 30, 7:54 PM EDT | Special Weather Statement | IND | Brown, Johnson, Morgan | 51 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.